Monday, May 10, 2010

#90. Old thesis by Joe Halliwell

As tends to be the case, looking for something else I came across the following.

Joe Halliwell (2007). Linguistic Probability Theory. Ph.D.Thesis, University of Edinburgh.

Halliwell criticizes some notions of fuzzy probability and presents his own. The application emphasis is in Bayesian networks. Being out of my element, I can't say whether his axioms of fuzzy probability are original, since they are the same properties underlined in e.g. Wolfgang Trutschnig's paper A strong consistency result for fuzzy relative frequencies interpreted as estimator for the fuzzy-valued probability (Fuzzy Sets and Systems 159 (2008) 259 – 269), and I presume similar properties must have been spotted long ago in interval-valued probability.


Post a Comment

<< Home